From: Sukie Crandall
Date: 2001-08-09 21:22:00 UTC
Subject: Re: insulinoma and vomiting
>Hello all, I'm new to the ferret health list and I have a question about
>insulinoma and vomiting. My 6-year-old ferret had a large insulinoma
>removed from his pancreas in May-- they got about 80% of it, so some of
>the tumor is still there. After that he was put on 1.8 ml of prednisone
>twice a day. Since then he's been doing quite well-- very high energy
>at first, which has gradually been decreasing, but no hypoglycemic
>For the past couple of days, I've noticed that he seems to want to throw
>up after I give him the prednisone (which he's always hated the taste
>of.) He never actually threw it up, though, until tonight. At the same
>time he also threw up his last meal, and then had a hypoglycemic
>episode. I brought him out of it with a little Karo syrup and then fed
>him some of his regular food to prevent another sugar crash, and right
>now he seems OK.
>My question is, what should I do about the prednisone? If it starts
>making him throw up which then sets off an episode, it seems
>counterproductive to give it to him. On the other hand, I don't know if
>it's a good idea to discontinue it, either. Any ideas?
>Lori and Unagi Inu
If it is Pediapred you can see if he might work out better with an
equivalent dose of crushed Prednisone tablet served in Ferretone.
Alternatively, you can see how he does with Proglycem or a combo.
Worsening insulinoma might also cause nausea at times as it does for
our Warp (who also hates her Pediapred) so that could play a part,